# SDR AUS20030620

- Difficulty date: June 16, 2003
- Submitted: July 14, 2003
- Operation: General aviation
- Make and model: Robsin R44
- Engine: Lyc O540F1B5
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Gasket
- Condition: Damaged
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, K
- Precautionary procedure: O

## Discrepancy

(AUS) ENGINE OIL FILTER INTERNAL RUBBER GASKET DAMAGED. A PIECE OF THE RUBBER GASKET WAS FOUND TO BE STUCK UNDER THE OIL PRESSURE RELIEF VALVE CAUSING LOSS OF OIL PRESSURE. NEW FILTER HAD BEEN FITTED APPROXIMATELY ONE HOUR PREVIOUSLY. FURTHER INVESTIGATION FOUNDTHE OIL LINES WERE CROSSED DURING INSTALLATION OF AIR WOLF SPIN-ON OIL FILTER MODIFICATION. ENGINE OIL PRESSURE FRACTURED THE FILTER HOUSING INTERNAL RUBBER CHECK VALVE ON START-UP. RUBBER PARTICLES CIRCULATED IN THE OIL SYSTEM UNTIL ONE FRAGMENT UNSEATED THE ENGINE OIL PRESSURE REGULATING VALVE, CAUSING LOSS OF OIL PRESSURE. FRAGMENTS OF THE RUBBER CHECK VALVE. ERROR DUE TO CONFUSING INSTRUCTIONS IN THE DATA SENT WITH THE KIT.
